Dangers Of Mixing Benadryl And Alcohol

Dangers Of Mixing Benadryl And Alcohol


Many hardcore drug users and alcoholics will work diligently to find drugs to mix with their alcohol consumption, because the combination will give them a bigger “high”. While this is very dangerous behavior, it is important to note that many of these drugs such as Benadryl are very easy to obtain. Below you will discover the dangers of mixing these to substances.

The Side Effects of Benadryl
Before consuming any medication, it is vital to explore the drug’s potential negative side effects. Even an over-the-counter medication, such as Benadryl, can come with some detrimental side effects. With this in mind, you should explore the list of possible adverse effects below, before mixing the medication with alcohol.

  • Drowsiness and lethargy
  • Dry mouth and nose
  • Upset stomach and nausea
  • Constipation
  • Dry eyes and blurred vision
  • Loss of coordination
  • A hangover feeling of drowsiness the next day

By coupling Benadryl with alcohol, it is possible for these effects to be enhanced significantly!

The Side Effects of Alcohol

Although alcohol is legal in many locations throughout the world, it isn’t necessarily safe. In fact, even alcohol comes with a few potentially dangerous negative side effects. These will be listed below for your consideration.

  • Potential respiratory depression
  • Urinary incontinence
  • Lethargy
  • Confusion
  • Slower reflexes
  • Decreased heart rate
  • Blurred vision

With the two groups of side effects, you can see that consuming this combination and driving a vehicle would be a terrible idea! Using the medications together can be very dangerous and could potentially lead to death!

Heightened Effect



While alcohol and Benadryl have their own individual effects on the human body, these can be drastically heightened, when combined together. Many alcoholics find that these effects are very desirable, but they are not considering their health. It is very dangerous to combine to substances that cause drowsiness and decreased focus. Not only can you find yourself in an unconscious state, but you may find yourself in a life threatening state, which you have no control over.

Alcohol and Benadryl combination can have serious consequences on your health. The mild effects may include nausea and vomiting, but with continuation of use, you may risk having internal bleeding and cardiac issues. If you suffer from asthma or COPD, you are at a higher risk of respiratory suppression, if you mix these two substances.

Both alcohol and Benadryl are very easy to obtain, because you can purchase them from your local establishments at a very affordable price. You can potentially become addicted to this combination of drugs and with the easy obtainability, so you will find it nearly impossible to stop.

Conclusion

At the end of the day, there are some potential dangers of consuming Benadryl, but it is generally safe in low doses. The same can be said about alcohol. Unfortunately, mixing Benadryl and alcohol can increase the dangers to the user and should be avoided, at all costs! It is best to wait a significant period of time, after using Benadryl, before drinking alcohol and vice versa! This will ensure that you do not experience any negative side effects or dangers.

David Warren
David Warren

Pharmaceutical specialist at Wealthformyhealth.com
David Warren is a pharmaceutical specialist that dispenses prescription medication on a daily basis. He received a Bachelor of Science degree in pharmacy from the University of Tennessee in 1991. With over 50 publications on medication-related and pharmacy topics, David has been able to share his experiences and knowledge with others.

David with lots of experience and knowledge in medications that are utilized to treat a wide range of medical conditions. Before David dispenses a medication to a patient, he will go over the side effects, dosage recommendation and contraindications.
David Warren

You might also like

4 Comments
  1. Lost in Transfusion October 29, 05:25 Reply
    Thanks for the advices. Not trying to "Whitney Houston" myself, but had a small glass of sake an hour earlier and took a couple benedryl tabs just now. Just flew in from Japan into the states and trying to beat the jet lag by "knocking myself out" to get a deep sleep and reset my body clock which is at lunchtime right now instead of bedtime in US. Fortunately, I have the whole weekend to recoup!
  2. Squeeze balls September 25, 03:39 Reply
    I think that mixing the two isn't a great idea for ANYBODY but I highly doubt this is a "death cocktail".I'm not proud to say this.. but I'm on both of them as I type this PLUS 4mg of suboxone (opioid). I'm not perfect by any means but I'm not non-functional either.I work a great job, and have a normal social life.. This has been a daily routine for the last two years for me. I know what I do isn't normal but like I said.. It's hard to believe this could be a "death cocktail".
  3. Jimmy July 09, 04:21 Reply
    Ive been sober for a little while now and I can attest to this. I woke up after a couple hours of being passed out and almost called an ambulance (it was dumb not to and I'm lucky I'm ok). I blacked out again on my bathroom floor after vomiting uncontrollably. I woke up a couple hours later conscious enough to get to bed (the benedryl and the alcohol had both worn off). I've done hard drugs and alcohol and obscene amounts of alcohol, and none of my experiences were as scary as this one. It's terrifying because you have no control over your motor skills and are severely disoriented. That combination alone is dangerous, mix in the extreme nausea and you've got a death coctail. I almost Jimmy Hendrix'ed myself. I don't do any substances anymore but yeah. That night was towards the tail end of my using and it was one of the memories that made me quit everything. It was one of the most unpleasant things I've ever been through.
Leave a Reply